MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental mdr to follow upon availability to enter component code (b)(4).
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to non function and occlusion.A second rv lead and a left ventricular (lv) lead were present in the patient but were not targeted for extraction.To provide traction to aid in lead removal, the physician chose to use cook liberator locking stylets in the leads.The physician then chose a spectranetics 14f glidelight laser sheath to begin the procedure, attempting extraction of the ra lead first.During use of the glidelight device, the patient's blood pressure dropped briefly but quickly returned to normal after the team paused with the extraction.At that time, no effusion was detected using transesophageal echocardiography (tee).The extraction then continued with use of the glidelight device, when stalled progress was encountered in the superior vena cava (svc)/ra junction.The physician then switched tools to a spectranetics 11f tightrail rotating dilator sheath and continued with the extraction.Progress continued to approximately 2cm from the tip of the ra lead.At that time, the patient's blood pressure dropped again and an effusion was noted via tee.Rescue efforts began immediately, including rescue balloon, pericardiocentesis, sternotomy and bypass.An extensive tear, from the innominate through the svc was discovered.Repair to the area was successful; the ra lead was removed during the repair and a portion of the rv lead was removed as well, leaving the distal portion of the rv lead in the right ventricle.The patient survived the procedure.There was no alleged malfunction of any spectranetics device in use during the procedure.Although the glidelight device was present within the area of injury as well, an effusion was not detected until after use of the tightrail device.
 
Additional Manufacturer Narrative
H3): the device was discarded, thus an investigation could not be completed.H6): added codes: 4755, 4619, and 4621.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11778750
Report Number1721279-2021-00081
Device Sequence Number3998162
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)210718(10)FRK19G18A
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK19G18A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL LIBERATOR LOCKING STYLETS; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; ST. JUDE MEDICAL 1056T LV LEAD; ST. JUDE MEDICAL 1488T RA PACING LEAD; ST. JUDE MEDICAL 1488T RV PACING LEAD; ST. JUDE MEDICAL 7001 RV ICD LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight149